[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.92.239.248. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1976

Dangerous Dosage Error

Arch Intern Med. 1976;136(1):118. doi:10.1001/archinte.1976.03630010096021

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—  We request the use of your columns to warn of a dangerous drug dosage error in an article on infective endocarditis by one of us (P. B. B.) in the new Textbook of Medicine, ed 14, published by WB Saunders Company.The error is in the sixth paragraph, first column, page 315, where the recommended dosage of gentamicin is given as 50 to 100 mg/kg of body weight. The correct figure should be 1.0 to 1.5 mg/kg of body weight, intramuscularly or intravenously, every eight hours.We would also like to amend the drug dosage of kanamycin, which appears in the same paragraph, from 10 to 20 mg/kg of body weight to read 5 mg/kg of body weight, intramuscularly or intravenously, every eight hours.The error was discovered after several thousand copies of the book had been distributed in May and June of this year. All copies

First Page Preview View Large
First page PDF preview
First page PDF preview
×